Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 340, NWS Louisville, KY

June 10, 2006Logan County, Madison County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 10, 2006, 10:03 PM CDT for Logan County, Madison County, Kentucky. It was in force for 12 days. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2006, 10:03 PM CDT (03:03 UTC)
Expired
Jun 22, 2006, 5:45 PM CDT
In force
12 days
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

Counties Logan County, KY, Madison County, KY

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1062 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1062 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1861 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 110303
SVRLMK
KYC151-110330-
/O.NEW.KLMK.SV.W.0340.060611T0303Z-060611T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1103 PM EDT SAT JUN 10 2006

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MADISON COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 1130 PM EDT

* AT 1059 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  NORTHWEST OF RICHMOND...AND MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RICHMOND BY 1110 PM EDT...

THIS INCLUDES INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS 83 AND
95.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF 
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE 
TELEPHONE UNLESS IT IS AN EMERGENCY.

LAT...LON 3788 8438 3776 8449 3759 8428 3765 8416
      3779 8413

$$

AL
4 follow-up statements
000 
WWUS53 KLMK 110316
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1116 PM EDT SAT JUN 10 2006

KYC151-110330-
/O.CON.KLMK.SV.W.0340.000000T0000Z-060611T0330Z/
MADISON KY-
1116 PM EDT SAT JUN 10 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR CENTRAL MADISON COUNTY...

AT 1111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR RICHMOND...OR ABOUT 16 MILES WEST OF IRVINE....MOVING
SOUTHEAST AT 35 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3785 8428 3771 8437 3765 8428 3765 8416
      3779 8413

$$

AL
000 
WWUS53 KLMK 110329
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1128 PM EDT SAT JUN 10 2006

KYC151-110338-
/O.EXP.KLMK.SV.W.0340.000000T0000Z-060611T0330Z/
MADISON KY-
1128 PM EDT SAT JUN 10 2006

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MADISON COUNTY EXPIRES
AT 1130 PM EDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND MOVED 
EAST OUT OF THE COUNTY. THEREFORE THE WARNING HAS BEEN ALLOWED TO 
EXPIRE. PLEASE REPORT ANY INSTANCES OF HAIL TO THE NATIONAL WEATHER 
SERVICE OR LOCAL LAW ENFORCEMENT.

LAT...LON 3785 8428 3771 8437 3765 8428 3765 8416
      3779 8413

$$

AL
000 
WUUS53 KLMK 222219
SVRLMK
KYC141-222245-
/O.NEW.KLMK.SV.W.0340.060622T2218Z-060622T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
518 PM CDT THU JUN 22 2006

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 545 PM CDT

* AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SPA...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SPA THROUGH 530 PM CDT
  JERICHO AT 535 PM CDT

LAT...LON 3703 8712 3686 8705 3703 8675 3708 8695

$$
JDG
000 
WWUS53 KLMK 222236
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
633 PM EDT THU JUN 22 2006

KYC141-222245-
/O.CON.KLMK.SV.W.0340.000000T0000Z-060622T2245Z/
LOGAN KY-
533 PM CDT THU JUN 22 2006

...A SEVERE THUNDERSTORM WARNING REMAINS UNTIL 545 PM CDT FOR 
NORTHWESTERN LOGAN COUNTY...

AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER SPA OR 12 MILES 
NORTHWEST OF RUSSELLVILLE. THE STORM WILL MOVE ALONG HIGHWAY 106 AND 
107 IN NORTHWESTERN LOGAN COUNTY.  

IF ON OR NEAR LAKE MALONE GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
THURSDAY EVENING FOR SOUTH CENTRAL INDIANA AND WESTERN KENTUCKY. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR SOUTH CENTRAL INDIANA AND EASTERN KENTUCKY.

LAT...LON 3703 8712 3686 8705 3703 8675 3708 8695

$$
JDG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 8:25 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jun 10, 8:25 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
925 PM EDT SAT JUN 10 2006

.EVENING UPDATE....

IT CONTINUES TO LOOK LIKE THERE WERE BE A STATIONARY FRONTAL BOUNDARY
FROM NW TO SE ACROSS THE CENTRAL PART OF OUR FA...A DEVELOPING TSTM
COMPLEX ACROSS CENTRAL AND NRN MO WILL LIKELY DROP ESE ALONG THIS
BOUNDARY AND GRADUALLY WEAKEN...BUT SHOULD STILL BE POTENT ENOUGH TO
RESULT IN A PERIOD OF MODERATE TO LOCALLY HEAVY RAINS ACROSS THE
CENTRAL AND NRN PTNS OF FA WI LESSER AMOUNTS TO OUR SOUTH. WILL
INCREASE POPS TO LIKELY CAT ACROSS NRN HALF OF FA WI THIS UPDATE.
SOME ADJUSTMENTS TO CLOUD...TEMP AND DEW POINT TRENDS DURING THE
OVERNIGHT TOO. --21

(PREVIOUS DISCUSSION BELOW)

.SHORT TERM (TONIGHT-SUNDAY)...

FRONTAL BOUNDARY REMAINS NEARLY STATIONARY OVER SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY THIS AFTERNOON. AT EARLY AFTERNOON
FRONT WAS NORTH OF HUNTINGBURG...HNB...TO JUST SOUTH OF SDF AND
SOUTH OF LEX. AREA OF SHOWERS WAS SINKING SLOWLY SOUTH BUT WAS STILL
NORTH OF LMK FORECAST AREA AT 1830Z.

MAIN PROBLEMS THIS FORECAST ARE LOCATION OF BOUNDARY AND TIMING AND
LOCATION OF IMPULSES BRINGING THUNDERSTORMS ACROSS THE AREA TONIGHT
AND SUNDAY.

MODELS HAVE SIMILAR PATTERN BUT DIFFER IN DETAILS OF TIMING OF
PRECIPITATION. BOTH MODELS ALLOW SCATTERED SHOWERS TO DEVELOP ALONG
AND JUST SOUTH OF FRONT THIS AFTERNOON AS HEATING CONTINUES TO
DESTABILIZE ATMOSPHERE.

BOTH GFS AND NAM DEVELOP THUNDERSTORM AREA OVER MISSOURI AND BRING
IT SOUTHEAST INTO SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY
OVERNIGHT. MAIN DIFFERENCE COMES ON SUNDAY WHEN GFS DECREASES
PRECIPITATION BUT NAM BRINGS ANOTHER AREA SOUTHEAST ALONG THE FRONT
AS IT MOVES TO THE SOUTH. WITH THE AIR BEING UNSTABLE AND SHOWERS
OCCURRING ALONG AND BEHIND THE FRONT WILL LEAN TOWARD CURRENT
FORECAST AND KEEP HIGHER POPS OVER THE AREA DURING THE DAY SUNDAY.
POPS OVER THE SOUTH WILL INCREASE DURING THE DAY.

TEMPERATURES WILL BE COOLER ON SUNDAY WITH MORE CLOUDS AND RAIN OVER
THE AREA WITH THE COOLEST TEMPERATURES OVER THE NORTH.

SCHOLZ

.LONG TERM (SUNDAY NIGHT-SATURDAY)...

SUNDAY NIGHT THROUGH TUESDAY...

ZONAL FLOW AT THE BEGINNING OF THIS FORECAST PERIOD WILL BE SHORT
LIVED. A DEEPENING WEST COAST TROUGH WILL REBUILD THE CENTRAL UNITED
STATES RIDGE...RESULTING IN ANOTHER TROUGH DEVELOPING OVER THE EAST.
A STATIONARY FRONT ACROSS CENTRAL KENTUCKY AT 00Z MONDAY WILL BEGIN
TO DROP SOUTH AND WILL MOVE INTO THE TENNESSEE VALLEY BY LATE
MORNING MONDAY. THIS WILL SET THE STAGE FOR A MILD NORTHWEST FLOW
AND A COUPLE OF PLEASANT MID JUNE DAYS ACROSS THE LOWER OHIO VALLEY.
AT THE BEGINNING OF THIS PERIOD WE EXPECT SHORT WAVE ENERGY MOVING
THROUGH THE ZONAL FLOW TO CROSS INTO WESTERN KENTUCKY. AN ASSOCIATED
MCS SHOULD TRANSVERSE THE FORECAST AREA SUNDAY NIGHT INTO MONDAY
MORNING WITH THE BEST CHANCE OF HEAVY RAINFALL ACROSS THE SOUTH
SOMETIME AFTER 06Z.

WEDNESDAY THROUGH SATURDAY...

FAIRLY BENIGN WEATHER EXPECTED DURING THIS PERIOD. A DEEP UPPER
LEVEL TROUGH WILL GRADUALLY MOVE OFF THE EAST COAST. THIS WILL ALLOW
THE CENTRAL UNITED STATES RIDGE TO NUDGE INTO THE LOWER OHIO VALLEY
LATE IN THE PERIOD. A LOW LEVEL DRY NORTHEASTERLY FLOW WILL
GRADUALLY SHIFT TO A MORE HOT AND HUMID SOUTHERLY FLOW FRIDAY. WE
CANNOT RULE OUT ISOLATED AFTERNOON AND EVENING THUNDERSTORMS FRIDAY
AND SATURDAY BUT WITH POPS NO HIGHER THAN 25 PERCENT WE WILL KEEP
THIS PERIOD DRY FOR NOW. WE HAVE FOLLOWED A BLEND OF THE GFS
OPERATIONAL AND ENSEMBLE AVERAGE TEMPERATURES. THIS WILL RESULT IN A
WARMING TREND EACH DAY WITH READINGS NEAR 90 BY FRIDAY.

JA

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 10, 8:38 PM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
938 PM EDT SAT JUN 10 2006

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-110830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
938 PM EDT SAT JUN 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH MIDNIGHT EDT ACROSS
NORTH CENTRAL KENTUCKY...INCLUDING THE BLUEGRASS...AND ACROSS SOUTH
CENTRAL INDIANA. THESE STORMS WILL BE SCATTERED IN NATURE...BUT WILL
BE CAPABLE OF PRODUCING GUSTY WINDS AND SMALL HAIL. ALSO...BRIEF
HEAVY RAINFALL AND FREQUENT LIGHTNING WILL ACCOMPANY ANY OF THESE
STORMS.

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED AS A LARGE
COMPLEX OF THUNDERSTORMS OVER MISSOURI MOVES EASTWARD INTO SOUTHERN
INDIANA AND CENTRAL KENTUCKY OVERNIGHT. THIS COULD BRING A CHANCE
FOR MARGINALLY SEVERE STORMS. IF ANY STORMS DO BECOME
SEVERE...DAMAGING WINDS TO 60 MPH AND HAIL TO THE SIZE OF NICKELS
APPEAR TO BE THE BIGGEST THREATS. IN ADDITION...A PERIOD OF HEAVY
RAINFALL AND FREQUENT LIGHTNING WILL ACCOMPANY ANY THUNDERSTORMS.
THE BEST CHANCE FOR THE SEVERE WEATHER WILL BE WEST OF INTERSTATE 65
BETWEEN MIDNIGHT AND 4AM EDT.

WITH THE CHANCES OF THUNDERSTORMS THROUGH THE OVERNIGHT HOURS...ANY
STORMS THAT MOVE OVER THE SAME AREAS COULD PRODUCE LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED THUNDERSTORMS WILL CONTINUE ON SUNDAY WITH ANOTHER ROUND
OF SHOWERS AND THUNDERSTORMS EXPECTED TO IMPACT THE OUTLOOK AREA
SUNDAY NIGHT AND EARLY MONDAY MORNING. A FEW OF THESE STORMS MAY BE
STRONG WITH DAMAGING WIND GUSTS BEING THE PRIMARY SEVERE WEATHER
THREAT.  IN ADDITION TO THE STRONG WIND GUSTS...THESE STORMS WILL
ALSO PRODUCE FREQUENT LIGHTNING AND HEAVY RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND LAW ENFORCEMENT ARE ENCOURAGED TO REPORT ANY INSTANCES
OF SEVERE WEATHER AND FLOODING TO THE NATIONAL WEATHER SERVICE. CALL
OUR SPOTTER LINE...OR SEND A REPORT VIA E-SPOTTER ON OUR WEBSITE AT
WEATHER.GOV/LOUISVILLE.

AL

In the hours before

Special weather statement, Jun 10, 9:16 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1016 PM EDT SAT JUN 10 2006

KYZ041-048-110245-
FAYETTE-JESSAMINE-
1016 PM EDT SAT JUN 10 2006

...STRONG THUNDERSTORMS HEADED TO SOUTHERN FAYETTE AND NORTHERN
JESSAMINE...

AT 1012 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR VERSAILLES...OR 14 MILES WEST OF
LEXINGTON...AND MOVING EAST AT 30 MPH.

FREQUENT DEADLY LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE HALF INCH PER HOUR...SMALL PEA OR MARBLE SIZE HAIL...AND
STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM WILL BE...
  5 MILES SOUTH OF LEXINGTON BY 1035 PM EDT.

THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
104 AND 108.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

AL
Special weather statement, Jun 10, 9:30 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1030 PM EDT SAT JUN 10 2006

INZ092-110300-
CLARK-
1030 PM EDT SAT JUN 10 2006

...HEAVY RAIN AND FREQUENT LIGHTNING OVER CLARK COUNTY...

AT 1025 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 12 MILES NORTHWEST OF PROSPECT...OR 19 MILES
NORTH OF LOUISVILLE...AND MOVING EAST AT 30 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR...AND SMALL PEA OR MARBLE SIZE HAIL... ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
16 AND 19.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

CS
Special weather statement, Jun 10, 9:40 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1040 PM EDT SAT JUN 10 2006

INZ077>079-091-092-KYZ030>035-110330-
CLARK-FLOYD-FRANKLIN-HENRY-JEFFERSON-OLDHAM-SCOTT-SHELBY-TRIMBLE-
WASHINGTON-
1040 PM EDT SAT JUN 10 2006

...BAND OF STRONG STORMS WITH FREQUENT LIGHTNING AND HEAVY RAIN OVER
SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY...

AT 1033 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A BAND OF STRONG STORMS FROM JUST SOUTH OF SALEM TO NEAR LA GRANGE
TO NEAR NEW CASTLE. THESE STORMS WERE MOVING TO THE EAST AT AROUND
25 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR...AND SMALL PEA OR MARBLE SIZE HAIL... ARE
EXPECTED WITH THESE STORMS.

TRAVELERS ON I-65 AND I-71 NORTH OF LOUISVILLE WILL ENCOUNTER THESE
STORMS.

FREQUENT LIGHTNING IS OCCURRING. MOVE INDOORS IF POSSIBLE. STAY AWAY
FROM WINDOWS AND DOORS...AND AVOID USING THE TELEPHONE UNLESS IT IS
AN EMERGENCY.

VERY HEAVY RAINFALL IS ALSO OCCURRING. EXPECT PONDING WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS. RAINFALL AMOUNTS IN EXCESS OF ONE INCH ARE
EXPECTED IN THIS AREA THROUGH MIDNIGHT EDT.

CS
Local storm report, Jun 10, 9:48 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1048 PM EDT SAT JUN 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1037 PM     HAIL             NICHOLASVILLE           37.88N 84.58W
06/10/2006  E1.25 INCH       JESSAMINE          KY   TRAINED SPOTTER

&&

MRC
Special weather statement, Jun 10, 9:56 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1056 PM EDT SAT JUN 10 2006

KYZ056-057-110330-
GARRARD-MADISON-
1056 PM EDT SAT JUN 10 2006

...HEAVY RAIN AND FREQUENT LIGHTNING IN MADISON AND GARRARD
COUNTIES...

AT 1050 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES NORTHWEST OF RICHMOND...OR 16 MILES
SOUTH OF LEXINGTON...AND MOVING EAST AT 30 TO 40 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR...AND SMALL PEA OR MARBLE SIZE HAIL... ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  NEAR RICHMOND BY 1105 PM EDT.

THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
76 AND 97.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

CS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 9:07 PM CDTSevere Thunderstorm WarningLMKWoodford12 days
Jun 10, 9:20 PM CDTSevere Thunderstorm WarningLMKOhio12 days
Jun 10, 9:32 PM CDTSevere Thunderstorm WarningLMKJessamine12 days
Jun 10, 9:47 PM CDTSevere Thunderstorm WarningLMKTrimble12 days
Jun 10, 10:14 PM CDTSevere Thunderstorm WarningLMKFranklin, Hancock12 days
Jun 11, 4:19 PM CDTSevere Thunderstorm WarningLMKLogan, Ohio11 days
Jun 11, 4:42 PM CDTSevere Thunderstorm WarningLMKAllen, Grayson11 days
Jun 11, 5:31 PM CDTSevere Thunderstorm WarningLMKBarren, Grayson, Monroe11 days
Jun 11, 5:57 PM CDTSevere Thunderstorm WarningLMKBarren, Boyle, Casey, Metcalfe11 days
Jun 11, 6:16 PM CDTSevere Thunderstorm WarningLMKHart, Lincoln11 days
Jun 11, 6:23 PM CDTSevere Thunderstorm WarningLMKButler, Edmonson, Warren11 days

Nearby

Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.